How To Get Off Suboxone

on Tuesday, 30 September 2014. Posted in Breaking News

Recovering from heroin is no easy feat. Heroin is an extremely addictive and powerful drug, and when an addict stops using, they very frequently experience symptoms that are highly unpleasant. These symptoms, known as withdrawal symptoms, occur because the brains’ reward centers send messages to the brain to trigger unpleasant sensations when the brain does not receive the substance they are addicted to. These symptoms can be so painful and unpleasant that many addicts who attempt to detox on their own find themselves using again. One method of detoxing from heroin that many addicts, along with their doctors, decide to employ is the use of a drug called suboxone. Suboxone is used to help ease off of heroin abuse because it hits the brain’s reward center in the same way as heroin, but does not offer the same sensations of pleasure as heroin. Suboxone is much safer than heroin, but it addictive. Many people who use suboxone as a way of getting off of heroin find that they are able to stop using heroin, only to become dependent on suboxone. Here are a few tips on how to detox from suboxone.

Consult With Your Doctor

As with any decision that concerns a prescription, you should consult with your doctor when deciding what kind of changes you’d like to make to your dose of suboxone. If you are ready to get off of suboxone, it is important that you do so with your doctor’s guidance. Let your doctor know that your ultimate goal is to stop taking suboxone completely. Make sure you tell them about any side effects you are currently experiencing with the drug, and tell them if you have at all changed your required dose. You should also plan on talking to your therapist and letting them know that you are in the process of stopping your suboxone treatment. Your doctor will come up with a plan that will help you taper off of the drug, and your therapist will help you strategize and find ways that you can anticipate possible mental effects that may arise as a side effect of reducing and ultimately eliminating suboxone.

Slowly Reduce Your Dose

Your doctor will help you come up with a plan that will essentially have you start to take less and less suboxone over the course of several weeks. It is important that you follow their instructions closely. This may mean resisting the urge to take more than your doctor has prescribed. Because soboxone is addictive, you may experience soem unpleasant effects as you “taper down” and should be prepared to visit your doctor and to see your therapist more than usual. You should seek immediate help if you experience severe withdrawal symptoms, including depressive thoughts.

Avoid Staying on Suboxone For Too Long

If possible, avoid staying on suboxone for longer than a month. Suboxone is intended to be a tool to assist with the initial stages of withdrawal, and not a long term solution. Suboxone is addictive, and the longer you stay on it, the more likely you are to become severely dependent on it. Only take the amount of suboxone that your doctor recommends and do not vary your dose from day to day. If you find yourself tempted to use more than your prescribed dose or if you are engaging in behaviors like searching for suboxone on the black market, let your therapist and doctor know immediately. The sooner you are able to transition off of suboxone, the lower your risk will be for developing another addiction that may require yet another severe and uncomfortable detox process.  

 

 

Comment Via Facebook